| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/27/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).The event is currently under investigation.
Event or Problem Description
Information was provided that the (b)(6) male patient had a picc line in place for 19 days to administer iv antibiotic therapy when it was noted that line was fractured and leaking between the purple hub and the needleless connector.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly a peripheral cannula catheter was inserted to continue the iv therapy treatment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, specifications and trends of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints per the risk assessment no further action is required.
Event or Problem Description
Information was provided that the (b)(6) old male patient had a picc line in place for 19 days to administer iv antibiotic therapy when it was noted that line was fractured and leaking between the purple hub and the needleless connector.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly a peripheral cannula catheter was inserted to continue the iv therapy treatment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.